MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY SUCTION COAG,F/S,10FR; SUCTION COAGULATOR

CONSOLIDATED MEDICAL EQUIPMENT COMPANY SUCTION COAG,F/S,10FR; SUCTION COAGULATOR
Model Number 130187
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation; however, photographic inspection of a device photo exhibited insulation failure.A potential cause for the observed failure could be bending stress combined with excessively high temperatures.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number, 2,700 pieces manufactured, showed no other complaint for this lot product and event description.A two-year review of complaint history revealed one other similar complaint for this product family and failure mode.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure (b)(4) percent.The instructions for use advises the user that these devices should never be used when: - there is visible evidence of damage to the exterior of the device such as cuts, punctures, nicks, abrasions, unusual lumps, or significant discoloration.- in the presence of flammable gases, flammable prep solutions or drapes, oxidizing gases such as nitrous oxide, or in oxygen-enriched environments.- where conventional monopolar electrosurgery is inappropriate or unsafe, such as for small appendages, in circumcision or finger surgery.The user is also advised of the following: - use lowest possible power setting on the associated electrosurgical unit capable of achieving desired surgical effect.Activation time should be as short as possible.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that during a procedure, the 130187 suction/coagulation insulation coating split.No surgical delays or patient injury were reported.To date, no additional information regarding patient status or procedure has been made available.This incident is being raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
SUCTION COAG,F/S,10FR
Common Device Name
SUCTION COAGULATOR
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua CP 11 36
MX  CP 1136
MDR Report Key7522894
Report Number3007305485-2018-00103
Device Sequence Number19239122
Product Code GEI
UDI-Device Identifier30653405059930
UDI-Public(01)30653405059930(17)221204(10)201712054
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K033003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model Number130187
Device Catalogue Number130187
Device Lot Number201712054
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1